Wyoming, 2012

Winter Storm in Wyoming, February 29, 2012

February 29, 2012 · NWS RIW · 2 events in 2 counties and zones

Moist Pacific flow brought moderate to heavy snow to western Wyoming. A foot of snow fell at Jackson Hole Mountain Resort and eight inches of new snow was reported north of Wilson in the Jackson Valley.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Moist Pacific flow brought moderate to heavy snow to western Wyoming. A foot of snow fell at Jackson Hole Mountain Resort and eight inches of new snow was reported north of Wilson in the Jackson Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 29, 2:33 AM MST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 29, 2:33 AM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
233 AM MST WED FEB 29 2012

.SHORT TERM...WEDNESDAY THROUGH FRIDAY NIGHT

LOOKS LIKE AN ACTIVE WEATHER DAY ACROSS WESTERN REGIONS OF THE CWA
AS A FLAT PROGRESSIVE RIDGE AXIS MOVES EAST OF THE AREA AND WESTERLY
FLOW INCREASES AND ANOTHER TROUGH WITH A GOOD AMOUNT OF MOISTURE
APPROACHES FOR TODAY AND THIS EVENING. FIRST...SOME FOG HAS
FORMED IN SPOTS THIS MORNING WHERE SOME MELTING OF SNOW THAT FELL
LAST NIGHT AND THIS MORNING COMBINED WITH CLEARING SKIES. HAVE ADDED
SOME FOG IN THOSE SPOTS THIS MORNING. ACROSS AREAS WEST OF THE
DIVIDE...AN APPROACHING TROUGH ALONG WITH A GOOD AMOUNT OF MOISTURE
WILL SPREAD SNOW ACROSS MUCH OF THAT REGION. WITH GOOD WESTERLY FLOW
THAT WILL MEAN A GOOD AMOUNT OF SNOW SO WE WILL HOIST A WINTER STORM
WARNING FOR THE TETONS...STAR VALLEY AND JACKSON HOLE AS WELL AS THE
WIND RIVER MOUNTAINS WHERE IN SOME OF THE HIGHER ELEVATIONS MAY SEE
MORE THAN A FOOT OF SNOW ALONG WITH BLOWING SNOW WHEN WINDS INCREASE
THIS AFTERNOON AND EVENING. ACROSS THE REST OF THE WATCH AREA AS
WELL AS THE UPPER GREEN RIVER BASIN...WILL PUT UP WINTER WEATHER
ADVISORIES FOR LESSER AMOUNTS OF SNOW. IN ADDITION...WITH 700MB
WINDS REACHING 50 MPH NEAR CLARK A SPECIAL WEATHER STATEMENT HAS BEEN
ISSUED FOR GUSTY WINDS.

HEAVIEST SNOW SHOULD END BETWEEN WEDNESDAY EVENING AS A COLD FRONT PASSES
THROUGH AND THE BEST OMEGA MOVES OUT OF THE AREA. EAST OF THE
DIVIDE...THERE SHOULD ONLY BE ISOLATED SNOW SHOWERS WITH THE COLD
FRONTAL PASSAGE WEDNESDAY EVENING AS DOWNSLOPING FLOW SHOULD DRY UP
MOST OF THE PRECIPITATION.

THURSDAY AT THIS POINT LOOKS TO BE AN UNSTABLE DAY WITH A WEAK VORT
MAX MOVING ACROSS THE STATE THAT WILL BRING SOME SNOW SHOWERS. AGAIN
WESTERN AREAS WILL BE THE MOST ACTIVE WITH CONTINUED UPSLOPE FLOW.
LOOK FOR MORE STABLE CONDITIONS ON FRIDAY ALTHOUGH WINDS WILL BEGIN
TO INCREASE. ECHO THE CONCERNS OF THE PREVIOUS DISCUSSION THAT THERE
COULD BE SOME MOUNTAIN WAVE ACTIVITY ESPECIALLY LATER FRIDAY AND
INTO FRIDAY NIGHT BUT NOT MUCH TIME TO GET INTO DETAILS WITH ACTIVE
WEATHER IN THE SHORT TERM. WEST TO NORTHWESTERLY UPSLOPE FLOW WILL
ALLOW LIGHT SNOW TO CONTINUE ACROSS THE FAR WEST FRIDAY INTO FRIDAY
NIGHT AS WELL.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

STRONG MOIST NORTHWEST FLOW WILL OCCUR SATURDAY AND SATURDAY NIGHT
ACROSS THE FORECAST AREA. THIS WILL RESULT IN A DECENT CHANCE FOR
SNOW...MAINLY OVER THE NORTHWEST/NORTHERN MOUNTAINS...AND ADJACENT
LOWER ELEVATIONS...AS WELL AS THE POTENTIAL FOR SOME STRONG/HIGH
WINDS.

MEDIUM RANGE MODELS THEN SHOW RIDGING DEVELOPING SUNDAY...BUT DIFFER
ON THE AMPLITUDE. EITHER WAY...WARMER AND DRIER CONDITIONS WITH MUCH
LIGHTER WINDS WILL PREVAIL SUNDAY.

MODELS THEN SHOW A TROUGH PUSHING INTO THE PACIFIC NORTHWEST
MONDAY/MONDAY EVENING...AND THEN ACROSS THE NORTHERN INTERMOUNTAIN
WEST AND NORTHERN ROCKIES IN THE MONDAY NIGHT THROUGH TUESDAY NIGHT
TIME FRAME. THERE ARE SIGNIFICANT TIMING ISSUES WITH THIS TROUGH
WITH THE 00Z ECMWF SOME 12-18 HOURS FASTER THAN THE GFS OR GEM
SOLUTIONS. IN WAKE OF THIS TROUGH...THE ECMWF HAS ANOTHER TROUGH
DIGGING ACROSS THE AREA WEDNESDAY/THURSDAY...WHILE THE GFS HAS
WESTERLY FLOW DEVELOPING OVER THE AREA. KEPT POPS LOW FOR
MONDAY...BUT BEGAN TO INCREASE THEM...ESPECIALLY OUT WEST MONDAY
NIGHT AND THEN BROAD BRUSHED MAINLY LOW POPS TUESDAY AND WEDNESDAY.

WARMING TEMPERATURES ARE EXPECTED THIS WEEKEND WITH ABOVE AVERAGE
TEMPERATURES SUNDAY AND MONDAY. IN WAKE OF A COLD FRONT...BELOW
AVERAGE TEMPERATURES ARE EXPECTED TUESDAY AND/OR WEDNESDAY DEPENDING
UPON TIMING OF THE TROUGH AND ASSOCIATED COLD FRONT.

&&

.AVIATION.../12Z ISSUANCE/

NOW WILL BE MOVING BACK INTO THE WEST AFTER 12Z WITH THE CEILINGS
AND VISIBILITIES PRODUCING INCREASING MVFR AND IFR CONDITIONS AROUND
KJAC AND KAFO AFTER 12Z. WIDESPREAD MOUNTAIN OBSCURATIONS WILL
DEVELOP IN THE TETONS AND SPREAD EAST OVER THE CONTINENTAL DIVIDE
THROUGH THE FORECAST PERIOD WITH MVFR CONDITIONS DEVELOPING AT
KEMM...KBPI AND KPNA AFTER 18Z.

WINDS WILL BE INCREASING ACROSS THE REGION WITH STRONG WESTERLIES
EXPECTED TO CONTINUE ACROSS THE SOUTH...AFFECTING THE HIGHER
ELEVATIONS OF THE WYOMING AND SALT RANGES...THE WIND RIVER
RANGE...AND THE I80 CORRIDOR INCLUDING KRKS...SOME GUSTY WINDS COULD
ALSO REACH BPI AND PNA AS WELL. THE STRONG WINDS WILL BE SHIFTING
NORTH THROUGH 18Z AND WILL BE WIDESPREAD ACROSS WESTERN AND CENTRAL
WYOMING THROUGH 06Z. PERIODS OF LLWS COULD DEVELOP AT SITES NEAR AND
EAST OF THE MOUNTAIN RANGES...AT KBPI...KLND...KCOD...KJAC AND KPNA.
EXPECT WIDESPREAD BLOWING SNOW...SOME MOUNTAIN WAVE ACTION AND WIDESPREAD
LOW LEVEL MECHANICAL TURBULENCE.

&&

.FIRE WEATHER...SNOW WILL SPREAD ACROSS WESTERN WYOMING TODAY INTO
TONIGHT WITH BLOWING SNOW THIS AFTERNOON AND EVENING AS A COLD
FRONT MOVES ACROSS THE AREA. CHECK WINTER STORM WARNINGS AND
ADVISORIES FOR DETAILS. SCATTERED SNOW SHOWERS WILL SPREAD EAST OF
THE DIVIDE TONIGHT. SCATTERED SNOW SHOWERS WILL CONTINUE INTO
THURSDAY. EXPECT WINDS TO INCREASE ON FRIDAY WITH MORE SNOW
SHOWERS OVER WESTERN WYOMING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 PM MST THIS EVENING
WYZ001-002-024>027.

WINTER STORM WARNING UNTIL 10 PM MST THIS EVENING WYZ012>015-023.

&&

SHORT TERM...HATTINGS
LONG TERM...WM
AVIATION...C.BAKER
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Feb 29, 3:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
300 AM MST WED FEB 29 2012

WYZ001>020-022>030-011300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
300 AM MST WED FEB 29 2012

...WINTER WEATHER HIGHLIGHTS ARE IN EFFECT FOR MOST OF WESTERN
WYOMING FOR TODAY AND THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL FALL ACROSS MUCH OF THE AREA WEST OF THE DIVIDE TODAY...
WITH THE HEAVIEST SNOWFALL ACROSS THE TETONS. PLEASE SEE THE WINTER
WEATHER PRODUCT FOR ADDITIONAL DETAILS ON TIMING...LOCATION...AND
INTENSITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...SIGNIFICANT SNOW IS POSSIBLE AGAIN ACROSS FAR WESTERN
WYOMING.

FRIDAY AND SATURDAY...STRONG WINDS POSSIBLE...MAINLY ACROSS THE WIND
CORRIDOR FROM ROCK SPRINGS TO CASPER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 29, 12:15 AM MST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1215 AM MST WED FEB 29 2012

WYZ003-291200-
CODY FOOTHILLS-
1215 AM MST WED FEB 29 2012

WINDY WESTERLY WINDS WILL CONTINUE AT TIMES ACROSS THE CODY
FOOTHILLS...INCLUDING THE CODY AND CLARK AREAS. AREAS OF STRONG
CROSSWIND WILL BE ENCOUNTERED ALONG HIGHWAY 120. EXPECT OCCASIONAL
GUSTS TO NEAR 50 MPH. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE
ESPECIALLY CAUTIOUS IF TRAVELING TONIGHT...AND BE PREPARED FOR
STRONG SUDDEN WIND GUSTS.

21
Local storm report, Feb 29, 2:05 AM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0305 AM MDT WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     SNOW             BESSEMER BEND           42.76N 106.51W
02/28/2012  M0.50 INCHES     NATRONA            WY   TRAINED SPOTTER

0611 AM     SNOW             JEFFREY CITY            42.48N 107.84W
02/28/2012  M5.00 INCHES     FREMONT            WY   PUBLIC

0613 AM     SNOW             RIVERTON                43.03N 108.38W
02/28/2012  M3.30 INCHES     FREMONT            WY   NWS EMPLOYEE

0613 AM     SNOW             SHOSHONI                43.23N 108.10W
02/28/2012  M5.00 INCHES     FREMONT            WY   PUBLIC

0614 AM     SNOW             14 NW RIVERTON          43.21N 108.50W
02/28/2012  M2.00 INCHES     FREMONT            WY   PUBLIC

0618 AM     SNOW             22 N CORA               43.25N 110.02W
02/28/2012  E1.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

0636 AM     SNOW             HUDSON                  42.89N 108.58W
02/28/2012  M4.00 INCHES     FREMONT            WY   PUBLIC

0650 AM     SNOW             10 NNE RIVERTON         43.17N 108.30W
02/28/2012  M4.00 INCHES     FREMONT            WY   NWS EMPLOYEE

0656 AM     SNOW             6.6 SW LANDER           42.75N 108.80W
02/28/2012  M2.00 INCHES     FREMONT            WY   PUBLIC

0656 AM     SNOW             LANDER                  42.82N 108.73W
02/28/2012  M2.00 INCHES     FREMONT            WY   TRAINED SPOTTER

0701 AM     SNOW             MOOSE                   43.65N 110.71W
02/28/2012  M0.50 INCHES     TETON              WY   COCORAHS

0712 AM     SNOW             10 S LANDER             42.65N 108.64W
02/28/2012  M4.00 INCHES     FREMONT            WY   PUBLIC

            RED CANYON

0725 AM     SNOW             1 S LANDER              42.80N 108.72W
02/28/2012  M2.50 INCHES     FREMONT            WY   PUBLIC

            LANDER AIRPORT

0726 AM     SNOW             THERMOPOLIS             43.65N 108.20W
02/28/2012  M5.00 INCHES     HOT SPRINGS        WY   TRAINED SPOTTER

0732 AM     HEAVY SNOW       7 ENE PAVILLION         43.26N 108.54W
02/28/2012  M6.00 INCHES     FREMONT            WY   PUBLIC

0750 AM     SNOW             1 SW THERMOPOLIS        43.63N 108.23W
02/28/2012  M4.30 INCHES     HOT SPRINGS        WY   COCORAHS

0750 AM     SNOW             6 SW LANDER             42.76N 108.79W
02/28/2012  M3.20 INCHES     FREMONT            WY   COCORAHS

0750 AM     SNOW             8 SW WORLAND            43.91N 108.05W
02/28/2012  M2.00 INCHES     WASHAKIE           WY   COCORAHS

0751 AM     SNOW             BURNTFORK               41.02N 110.00W
02/28/2012  M2.00 INCHES     SWEETWATER         WY   PUBLIC

0752 AM     SNOW             1 E ROCK SPRINGS        41.59N 109.21W
02/28/2012  M0.40 INCHES     SWEETWATER         WY   COCORAHS

0753 AM     SNOW             2 SW TETON VILLAGE      43.59N 110.79W
02/28/2012  M0.30 INCHES     TETON              WY   COCORAHS

0753 AM     SNOW             3 SW LANDER             42.80N 108.78W
02/28/2012  M4.60 INCHES     FREMONT            WY   PUBLIC

0753 AM     SNOW             1 W ROCK SPRINGS        41.58N 109.21W
02/28/2012  M0.20 INCHES     SWEETWATER         WY   COCORAHS

0753 AM     SNOW             RIVERTON                43.03N 108.41W
02/28/2012  M3.50 INCHES     FREMONT            WY   PUBLIC

0759 AM     HEAVY SNOW       12 NE LYSITE            43.34N 107.48W
02/28/2012  M7.50 INCHES     NATRONA            WY   PUBLIC

0804 AM     SNOW             9 NNW RIVERTON          43.13N 108.45W
02/28/2012  M3.50 INCHES     FREMONT            WY   PUBLIC

0817 AM     SNOW             6 SE LANDER             42.76N 108.65W
02/28/2012  M4.00 INCHES     FREMONT            WY   COCORAHS

0818 AM     SNOW             2 N LANDER              42.85N 108.72W
02/28/2012  M1.90 INCHES     FREMONT            WY   COCORAHS

0818 AM     SNOW             3 WNW JACKSON           43.49N 110.81W
02/28/2012  M0.50 INCHES     TETON              WY   COCORAHS

0818 AM     SNOW             5 NNW TEN SLEEP         44.10N 107.45W
02/28/2012  M0.40 INCHES     WASHAKIE           WY   COCORAHS

0819 AM     SNOW             EMBLEM                  44.49N 108.39W
02/28/2012  M2.00 INCHES     BIG HORN           WY   CO-OP OBSERVER

0823 AM     SNOW             GREEN RIVER             41.53N 109.47W
02/28/2012  M1.00 INCHES     SWEETWATER         WY   CO-OP OBSERVER

0824 AM     SNOW             DUBOIS                  43.53N 109.65W
02/28/2012  M0.50 INCHES     FREMONT            WY   CO-OP OBSERVER

0824 AM     SNOW             JEFFREY CITY            42.49N 107.82W
02/28/2012  M5.00 INCHES     FREMONT            WY   CO-OP OBSERVER

0824 AM     SNOW             MIDWEST                 43.41N 106.27W
02/28/2012  M0.70 INCHES     NATRONA            WY   CO-OP OBSERVER

0824 AM     SNOW             POWDER RIVER SCHOOL     43.03N 106.98W
02/28/2012  M1.80 INCHES     NATRONA            WY   CO-OP OBSERVER

0825 AM     SNOW             SNAKE RIVER RANGER STAT 44.13N 110.66W
02/28/2012  M0.50 INCHES     YELLOWSTONE        WY   CO-OP OBSERVER

0825 AM     HEAVY SNOW       16 SSE TEN SLEEP        43.81N 107.36W
02/28/2012  M8.20 INCHES     WASHAKIE           WY   CO-OP OBSERVER

0825 AM     SNOW             9 NE THERMOPOLIS        43.75N 108.14W
02/28/2012  M3.10 INCHES     HOT SPRINGS        WY   CO-OP OBSERVER

0826 AM     SNOW             AFTON                   42.72N 110.92W
02/28/2012  M0.40 INCHES     LINCOLN            WY   PUBLIC

0826 AM     SNOW             13 NNW SHOSHONI         43.40N 108.16W
02/28/2012  M1.00 INCHES     FREMONT            WY   CO-OP OBSERVER

            BOYSEN DAM

0827 AM     SNOW             7 ESE KINNEAR           43.10N 108.56W
02/28/2012  M2.50 INCHES     FREMONT            WY   NWS EMPLOYEE

0829 AM     SNOW             5 NNE THAYNE            42.97N 110.94W
02/28/2012  M1.00 INCHES     LINCOLN            WY   COCORAHS

0846 AM     HEAVY SNOW       THERMOPOLIS             43.64N 108.21W
02/28/2012  M6.00 INCHES     HOT SPRINGS        WY   PUBLIC

0850 AM     SNOW             ROCK SPRINGS            41.59N 109.22W
02/28/2012  M1.00 INCHES     SWEETWATER         WY   PUBLIC

0906 AM     SNOW             WORLAND                 44.00N 107.95W
02/28/2012  M3.00 INCHES     WASHAKIE           WY   PUBLIC

1029 AM     SNOW             1 SW KEMMERER           41.78N 110.56W
02/28/2012  M3.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

1039 AM     HEAVY SNOW       14 SSE TEN SLEEP        43.86N 107.30W
02/28/2012  M7.50 INCHES     WASHAKIE           WY   TRAINED SPOTTER

1052 AM     SNOW             BUFFALO                 44.35N 106.70W
02/28/2012  M2.50 INCHES     JOHNSON            WY   TRAINED SPOTTER

1053 AM     SNOW             KEMMERER                41.79N 110.53W
02/28/2012  M2.00 INCHES     LINCOLN            WY   PUBLIC

1054 AM     SNOW             THERMOPOLIS             43.64N 108.21W
02/28/2012  M5.30 INCHES     HOT SPRINGS        WY   TRAINED SPOTTER

1257 PM     SNOW             10 S LANDER             42.69N 108.68W
02/28/2012  M4.50 INCHES     FREMONT            WY   NWS EMPLOYEE

            RED CANYON

1258 PM     SNOW             THERMOPOLIS             43.64N 108.22W
02/28/2012  M5.80 INCHES     HOT SPRINGS        WY   TRAINED SPOTTER

1259 PM     HEAVY SNOW       THERMOPOLIS             43.63N 108.22W
02/28/2012  M6.00 INCHES     HOT SPRINGS        WY   TRAINED SPOTTER

1259 PM     SNOW             1 SE LANDER             42.82N 108.71W
02/28/2012  M4.00 INCHES     FREMONT            WY   TRAINED SPOTTER

0100 PM     HEAVY SNOW       THERMOPOLIS             43.63N 108.22W
02/28/2012  M7.00 INCHES     HOT SPRINGS        WY   TRAINED SPOTTER

0102 PM     HEAVY SNOW       31 WSW THERMOPOLIS      43.54N 108.81W
02/28/2012  M9.90 INCHES     FREMONT            WY   PUBLIC

0104 PM     SNOW             ALPINE                  43.15N 111.00W
02/28/2012  M4.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0107 PM     SNOW             MEETEETSE               44.15N 108.87W
02/28/2012  M3.00 INCHES     PARK               WY   PUBLIC

0110 PM     HEAVY SNOW       THERMOPOLIS             43.64N 108.20W
02/28/2012  M8.00 INCHES     HOT SPRINGS        WY   CO-OP OBSERVER

0336 PM     SNOW             CODY                    44.52N 109.04W
02/28/2012  M0.50 INCHES     PARK               WY   TRAINED SPOTTER

0342 PM     SNOW             GREEN RIVER             41.50N 109.46W
02/28/2012  M1.50 INCHES     SWEETWATER         WY   TRAINED SPOTTER

0343 PM     HEAVY SNOW       BUFFALO                 44.33N 106.70W
02/28/2012  M8.00 INCHES     JOHNSON            WY   TRAINED SPOTTER

0443 PM     SNOW             16 S BUFFALO            44.12N 106.73W
02/28/2012  M3.70 INCHES     JOHNSON            WY   CO-OP OBSERVER

            BILLY CREEK

0444 PM     SNOW             2.5 SE BOULDER          42.71N 109.69W
02/28/2012  M4.00 INCHES     SUBLETTE           WY   CO-OP OBSERVER

            BOULDER REARING STATION

0445 PM     SNOW             DANIEL FISH HATCHERY    42.92N 110.12W
02/28/2012  M0.70 INCHES     SUBLETTE           WY   CO-OP OBSERVER

0448 PM     SNOW             EAST ENTRANCE           44.48N 110.00W
02/28/2012  M0.50 INCHES     PARK               WY   CO-OP OBSERVER

            YELLOWSTONE EAST ENTRANCE

0450 PM     SNOW             LA BARGE                42.26N 110.19W
02/28/2012  M4.00 INCHES     LINCOLN            WY   CO-OP OBSERVER

0451 PM     SNOW             POWDER RIVER            43.03N 106.98W
02/28/2012  M1.80 INCHES     NATRONA            WY   CO-OP OBSERVER

0712 PM     SNOW             16 W BUFFALO            44.34N 107.02W
02/28/2012  E5.00 INCHES     JOHNSON            WY   MESONET

            SOLDIER PARK SNOTEL

0712 PM     HEAVY SNOW       13 W BARNUM             43.63N 107.18W
02/28/2012  E7.00 INCHES     WASHAKIE           WY   MESONET

            MIDDLE POWDER SNOTEL

0113 AM     SNOW             2 SE RIVERTON           43.01N 108.39W
02/29/2012  M3.60 INCHES     FREMONT            WY   COCORAHS

0113 AM     SNOW             RIVERTON                43.03N 108.37W
02/29/2012  M3.60 INCHES     FREMONT            WY   CO-OP OBSERVER

0117 AM     HEAVY SNOW       7 NW CROWHEART          43.36N 109.31W
02/29/2012  M6.00 INCHES     FREMONT            WY   PUBLIC

0117 AM     SNOW             GREEN RIVER             41.51N 109.46W
02/29/2012  M1.50 INCHES     SWEETWATER         WY   PUBLIC

0119 AM     SNOW             POWELL                  44.75N 108.75W
02/29/2012  M0.50 INCHES     PARK               WY   POST OFFICE

0119 AM     HEAVY SNOW       13 SE TEN SLEEP         43.89N 107.35W
02/29/2012  M10.00 INCHES    WASHAKIE           WY   TRAINED SPOTTER

0138 AM     SNOW             21 W CLARK              44.94N 109.57W
02/29/2012  E3.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0138 AM     SNOW             19 WSW WAPITI           44.38N 109.79W
02/29/2012  E3.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0139 AM     SNOW             11 N DUBOIS             43.70N 109.67W
02/29/2012  E5.00 INCHES     FREMONT            WY   MESONET

            BURROUGHS CREEK SNOTEL

0139 AM     HEAVY SNOW       16 NE DUBOIS            43.67N 109.37W
02/29/2012  E6.00 INCHES     FREMONT            WY   MESONET

            CASTLE CREEK SNOTEL

0139 AM     SNOW             14 NE PAHASKA           44.65N 109.78W
02/29/2012  E3.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0139 AM     HEAVY SNOW       30 SW MEETEETSE         43.86N 109.32W
02/29/2012  E6.00 INCHES     PARK               WY   MESONET

            KIRWIN SNOTEL

0139 AM     SNOW             18 SW CODY              44.30N 109.24W
02/29/2012  E5.00 INCHES     PARK               WY   MESONET

            MARQUETTE SNOTEL

0139 AM     HEAVY SNOW       40 W THERMOPOLIS        43.66N 109.01W
02/29/2012  E6.00 INCHES     HOT SPRINGS        WY   MESONET

            OWL CREEK SNOTEL

0140 AM     SNOW             18 WSW MEETEETSE        44.03N 109.18W
02/29/2012  E5.00 INCHES     PARK               WY   MESONET

            TIMBER CREEK SNOTEL

0140 AM     SNOW             26 WSW CLARK            44.80N 109.66W
02/29/2012  E2.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0140 AM     SNOW             56 SW CODY              43.93N 109.82W
02/29/2012  E2.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0140 AM     SNOW             28 E LOVELL             44.80N 107.84W
02/29/2012  E3.00 INCHES     BIG HORN           WY   MESONET

            BALD MOUNTAIN SNOTEL

0140 AM     SNOW             14 NE SHELL             44.68N 107.58W
02/29/2012  E3.00 INCHES     BIG HORN           WY   MESONET

            BONE SPRINGS DIVIDE SNOTEL

0141 AM     SNOW             24 SW BUFFALO           44.16N 107.13W
02/29/2012  E5.00 INCHES     WASHAKIE           WY   MESONET

            POWDER RIVER PASS SNOTEL

0141 AM     SNOW             18 E SHELL              44.50N 107.43W
02/29/2012  E2.00 INCHES     BIG HORN           WY   MESONET

            SHELL CREEK SNOTEL

0142 AM     HEAVY SNOW       14 WNW MAYOWORTH        43.89N 107.06W
02/29/2012  E9.00 INCHES     JOHNSON            WY   MESONET

            BEAR TRAP MEADOW SNOTEL

0142 AM     HEAVY SNOW       21 SW BARNUM            43.47N 107.24W
02/29/2012  E10.00 INCHES    NATRONA            WY   MESONET

            GRAVE SPRING SNOTEL

0144 AM     HEAVY SNOW       14 WSW BUFFALO          44.26N 106.98W
02/29/2012  E6.00 INCHES     JOHNSON            WY   MESONET

            HANSEN SAWMILL SNOTEL

0145 AM     HEAVY SNOW       17 W BUFFALO            44.40N 107.06W
02/29/2012  E6.00 INCHES     JOHNSON            WY   MESONET

            CLOUD PEAK RESERVOIR SNOTEL

0145 AM     SNOW             27 NW BUFFALO           44.54N 107.17W
02/29/2012  E5.00 INCHES     JOHNSON            WY   MESONET

            LITTLE GOOSE SNOTEL

0146 AM     HEAVY SNOW       24 ESE BOULDER          42.65N 109.26W
02/29/2012  E7.00 INCHES     SUBLETTE           WY   MESONET

            BIG SANDY OPENING SNOTEL

0146 AM     SNOW             12 NNE PINEDALE         43.01N 109.76W
02/29/2012  E5.00 INCHES     SUBLETTE           WY   MESONET

            ELKHART PARK G.S. SNOTEL

0146 AM     SNOW             16 SW DUBOIS            43.38N 109.88W
02/29/2012  E5.00 INCHES     SUBLETTE           WY   MESONET

            GUNSITE PASS SNOTEL

0146 AM     HEAVY SNOW       25 SW LANDER            42.58N 109.08W
02/29/2012  E6.00 INCHES     SUBLETTE           WY   MESONET

            LARSEN CREEK SNOTEL

0146 AM     SNOW             12 N CORA               43.11N 109.95W
02/29/2012  E2.00 INCHES     SUBLETTE           WY   MESONET

            NEW FORK LAKE SNOTEL

0147 AM     HEAVY SNOW       16 E BOULDER            42.71N 109.41W
02/29/2012  E8.00 INCHES     SUBLETTE           WY   MESONET

            POCKET CREEK SNOTEL

0147 AM     SNOW             14 W CROWHEART          43.28N 109.45W
02/29/2012  E4.00 INCHES     FREMONT            WY   MESONET

            COLD SPRINGS SNOTEL

0147 AM     SNOW             19 SSW LANDER           42.59N 108.90W
02/29/2012  E4.00 INCHES     FREMONT            WY   MESONET

            DEER PARK SNOTEL

0147 AM     SNOW             18 W LANDER             42.87N 109.09W
02/29/2012  E4.00 INCHES     FREMONT            WY   MESONET

            HOBBS PARK SNOTEL

0147 AM     SNOW             6 WSW DUBOIS            43.50N 109.75W
02/29/2012  E3.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

0147 AM     HEAVY SNOW       7 NW ATLANTIC CITY      42.57N 108.84W
02/29/2012  E7.00 INCHES     FREMONT            WY   MESONET

            SOUTH PASS SNOTEL

0147 AM     SNOW             26 NW LANDER            43.03N 109.17W
02/29/2012  E5.00 INCHES     FREMONT            WY   MESONET

            ST. LAWRENCE ALT SNOTEL

0147 AM     SNOW             12 SW LANDER            42.70N 108.90W
02/29/2012  E5.00 INCHES     FREMONT            WY   MESONET

            TOWNSEND CREEK SNOTEL

0148 AM     SNOW             8 S CASPER              42.73N 106.32W
02/29/2012  E3.00 INCHES     NATRONA            WY   MESONET

            CASPER MOUNTAIN SNOTEL

0148 AM     SNOW             22 SSE CASPER           42.57N 106.09W
02/29/2012  E3.00 INCHES     NATRONA            WY   MESONET

            RENO HILL SNOTEL

0148 AM     SNOW             17.2 E THAYNE           42.97N 110.61W
02/29/2012  E2.00 INCHES     LINCOLN            WY   PARK/FOREST SRVC

            BLIND BULL SUMMIT

0148 AM     SNOW             8 SE AFTON              42.65N 110.81W
02/29/2012  E2.00 INCHES     LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0148 AM     SNOW             26 N KEMMERER           42.15N 110.68W
02/29/2012  E4.00 INCHES     LINCOLN            WY   MESONET

            HAMS FORK SNOTEL

0148 AM     SNOW             36 N KEMMERER           42.30N 110.68W
02/29/2012  E2.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0148 AM     SNOW             15 NNE COKEVILLE        42.27N 110.81W
02/29/2012  E2.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0149 AM     SNOW             15 S AFTON              42.51N 110.91W
02/29/2012  E2.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0149 AM     SNOW             SNIDER BASIN            42.49N 110.52W
02/29/2012  E2.00 INCHES     SUBLETTE           WY   MESONET

0149 AM     HEAVY SNOW       8 NE AFTON              42.82N 110.84W
02/29/2012  E6.00 INCHES     LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

0149 AM     SNOW             12 ESE BONDURANT        43.13N 110.20W
02/29/2012  E2.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

0158 AM     HEAVY SNOW       27 S TEN SLEEP          43.65N 107.37W
02/29/2012  M9.50 INCHES     WASHAKIE           WY   COCORAHS

0158 AM     SNOW             1 SW THERMOPOLIS        43.63N 108.22W
02/29/2012  M5.80 INCHES     HOT SPRINGS        WY   COCORAHS

0158 AM     SNOW             1 WSW LANDER            42.82N 108.74W
02/29/2012  M2.00 INCHES     FREMONT            WY   COCORAHS

0159 AM     SNOW             5 NW JACKSON            43.53N 110.82W
02/29/2012  M0.80 INCHES     TETON              WY   COCORAHS

0159 AM     SNOW             4 SSW JACKSON           43.43N 110.79W
02/29/2012  M0.60 INCHES     TETON              WY   COCORAHS

0159 AM     SNOW             GREEN RIVER             41.51N 109.47W
02/29/2012  M0.50 INCHES     SWEETWATER         WY   COCORAHS

0200 AM     HEAVY SNOW       I-25 DIVIDE             43.94N 106.64W
02/29/2012  M12.00 INCHES    JOHNSON            WY   DEPT OF HIGHWAYS

0213 AM     HEAVY SNOW       34 SE LANDER            42.54N 108.18W
02/29/2012  M7.10 INCHES     FREMONT            WY   COCORAHS

0213 AM     SNOW             9 SSE LANDER            42.70N 108.67W
02/29/2012  M3.00 INCHES     FREMONT            WY   COCORAHS

0213 AM     SNOW             1 WNW CODY              44.52N 109.07W
02/29/2012  M3.00 INCHES     PARK               WY   COCORAHS

0221 AM     SNOW             LA BARGE                42.26N 110.19W
02/29/2012  M4.00 INCHES     LINCOLN            WY   POST OFFICE

0222 AM     SNOW             ROCK SPRINGS            41.57N 109.23W
02/29/2012  M1.00 INCHES     SWEETWATER         WY   CO-OP OBSERVER

0303 AM     SNOW             4.5 NW RIVERTON         43.05N 108.43W
02/29/2012  M3.70 INCHES     FREMONT            WY   ASOS

            RIVERTON ASOS

0304 AM     SNOW             6 W CASPER              42.88N 106.42W
02/29/2012  M1.30 INCHES     NATRONA            WY   TRAINED SPOTTER

            CASPER AIRPORT

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Teton & Gros Ventre Mountains

When
February 29, 4:00 AM MST to 8:00 PM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
Park/Forest Service
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

Winter Storm, Jackson Hole

When
February 29, 4:00 AM MST to 4:00 PM MST
Where
Jackson Hole forecast zone
Reported by
Public
Coordinates
43.100, -110.623 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360585, 360586.